Botox: StoriesWrite a Review
The Dreaded DROOP. Awful 1st Time Experience.
- posted 1 year ago
- updated 1 year ago
- Not Worth It
- Cost: $500
- Vancouver, BC Canada
I'm a skin specialist working within a...
- 1 May 2012
I'm a skin specialist working within a physician-directed clinic and one of the perks is that I am given free botox and fillers. (I entered $500 in the cost-section as this is what I would be paying were I not an employee as well as it being a required field.)
I've always taken extremely good care of my skin and have been diligent with sun protection since childhood (thanks mom!), so fortunately, I have healthy skin with little to no sun-damage. Wrinkles on my forehead are minimal and are only present when I push my eyebrows upwards. At rest, they are not visible. I have the start of very mild lines at the corners of my eyes/crow's feet from smiling which I don't mind. So why did I decide to try Botox? Well, because I've never had it before! I thought, what the hell, let's give it a whirl and see what the fuss is about.
I did read a lot about adverse reactions, specifically drooping of the lids and brows and while it did certainly make me a bit hesitant, I was sure to ask my injector more about it and whether or not I could potentially fall victim to such a side-effect. He assured me that it is rare and that he'd be sure to keep well away from the muscles that are responsible for the dreaded "droop". I was injected in my upper and lower forehead as well as in the crow's feet area of my eyes; 40 units total. Easy peezy, couple little needle marks, no pain and I went on with my day.
By the next evening, I could not frown/scowl or lift my forhead up. I also noticed that my little wrinkles in the outer corners of my eyes were gone. I thought "Wow!" Not "Lovely!" Not "This looks beautiful!" But just "Okay....kinda neat! Kinda wierd!" I showed my hubby "Look! I can't move my forehead!" He was indifferent as most men are. :) As the next few days went on, when I looked at myself in the mirror every morning, I just felt something was...off. As each day passed I became more and more unhappy with the appearance of my face, but I couldn't pin-point what exactly it was that was bothering me. My appearance has worsened/transformed with each passing day to the point where I can barely recognize myself in the mirror.
From day 3 to about day 5, my brows became HEAVY in both appearance and sensation. It was as if I had an elephant sitting on my forehead 24/7. My eyes began to appear and feel very, very tired. By day 7, I could hardly look at myself. It was apparent that my brows had dropped resulting in my eyelids becoming heavy and slightly hooded. It's been almost 2 weeks now since my injection and I am astounded at what Botox has done to my face. I can say without exaggeration that I look about 8-10 years older than I did before I had it (I'm 29). The entire top half of my face is FROZEN. I am completely expressionless up there. When I smile, my eyes do not, resulting in, almost an ingenuine, forced-looking smile. To make matters worse my cheeks, which are full and round, are forced to "shelve" underneath my eyes whenever I smile resulting in more prominent lines around the mouth area due to my cheeks being unable to travel upwards as they naturally would when I laugh or smile.
I did go to our clinic's 2nd injector (will not be going back to the 1st) to get his opinion on what was going on with my face and he suggested that I have about 3 units injected in between the inner eyebrows which he hoped would pull things up a bit. It has worked quite nicely on my right eye, but unfortunately it has had no effect on my left. Before these injections I was quite confident about my appearance and have always taken pride in the appearance of my eyes and at present I have become increasingly self-concious and uncomfortable maintaining eye-contact with my husband, my clients and my co-workers. Very unfortunate. I've been told that I simply have to wait it out as the Botox will fade within 3-6 months. What upsets me the most is that, to celebrate my 30th which is planned to be a big one with friends and family at the beginning of July, I will most likely still look like a neanderthal and will continue to feel extremely insecure and self-concious.
If anyone has any experience with this type of a side-effect, and more specifically, how soon I could hope for it to fade, it would be much appreciated. I'm hoping that because it was my first time injecting, that it may fade sooner than 3 months since I don't hold any residual in my muscles plus my muscles are still quite strong and resistant. My advice to anyone considering botox: Appreciate an injector who is CONSERVATIVE. Go slow. If you want more, go back in and have a couple more units put in.
Where I ran into problems was that
1) My doctor over-injected and
B) I barely had any wrinkles in the first place which resulted in an over-correction. We all know that "over-doing" anything will not produce desirable effects. At this point, I don't believe I would ever dabble in Botox again. :-( Any comments/suggestions are so appreciated!!! Cheers!
Wow. What a nightmare this has turned out to be....
- 3 May 2012
What a blow to my self-esteem. I'm at a state now where I'm just ANGRY about the amount of units that were injected (40) when I had specifically stated that my goal was not to look frozen and that I wanted to keep some of the mobility in my expressions. My mother, who is into her 50's, has been getting Botox by a plastic surgeon for several years with nothing but beautiful results. She told me yesterday that she only gets 30 units per treatment. This is a 50 year old woman!! I am 29 and was given 40!!!
My son who's 9 asks me numerous times throughout the evenings (when the brow droop is at its worst) "What's wrong?" "Why do you look angry?" I'm becoming depressed and I wish that I could just hide out alone until my face is back to normal. I cry a lot which only makes my eyes look worse.
The scary thing is, I've been reading a lot about nerve damage and the sometimes irreversible effects of Botox. That's very worrisome for me.
I will have to chalk today up to a particularly bad day for me.
My Doctor: name not provided
I work with my injector so payment process/wait times are non-applicable.